MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS BUBC SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS BUBC SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8383051
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solutions center (tsc) to report that vitros bu quality control results obtained from a single vitros performance verifier (pv) fluid were lower than expected for when using two different lots of vitros bubc microslides tested on a vitros xt 7600 integrated system and a vitros xt 3400 chemistry system.J1 (s/n (b)(6)) with vitros bubc lot 0243-0474-4749 vitros pv ii w1667 bu results 0.0, 0.0, 0.0, 0.0 mg/dl versus the range of means midpoint result of 8.5 mg/dl.J2 (s/n (b)(6)) using vitros bubc lot 0243-0474-1655 vitros pv ii w1667 bu results 0.0 mg/dl versus the range of means midpoint result of 8.5 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower-than-expected vitros bu results were obtained from a non-patient quality control fluid.There were no allegations of patient harm as a result of the event.This report is number four of five mdr's for this event.Five 3500a forms are being submitted for this event as five devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined lower than expected vitros bu results were obtained from a vitros performance verifier ii lot w1667 fluid tested using two lots of vitros bubc microslides on a vitros xt 7600 integrated system and a vitros xt 3400 chemistry system.The assignable cause of the event is unable to be determined.Historical qc for j1 (xt 7600 system) was inaccurate and imprecise, and the limited qc data for j2 (xt 3400) demonstrated inaccuracy, indicating unacceptable performance for vitros bubc microslide lots 0243-0474-4749 and 0243-0474-1655 when using the performance verifier (pv) fluids.Continual tracking and trending has not identified any signals that would indicate a systemic issue with vitros bubc microslide lots 0243-0474-4749 and 0243-0474-1655.The customer did not provide their vitros pv fluid handling protocol; therefore, it is unknown if the fluids were prepared and handled per the instructions for use, and a vitros pv fluid related issue cannot be ruled out as a contributor to the event.It is possible the affected vitros pv ii lot w1667 fluid was reconstituted incorrectly, stored incorrectly or processed greater than 3 days (stability) after reconstitution.There was no diagnostic precision testing performed on vitros j1 or j2 and therefore an analyzer issue cannot be ruled out as a contributor to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS BUBC SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21125394
Report Number1319809-2025-00005
Device Sequence Number7583427
Product Code CIG
UDI-Device Identifier10758750004829
UDI-Public(01)10758750004829(17)260101(11)240727(10)024304744749
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2026
Device Catalogue Number8383051
Device Lot Number0243-0474-4749
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown